Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 58, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 2, 2004, 3:46 PM CDT for Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2004, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 2, 2004, 4:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
Counties Evangeline Parish, LA, Saint Landry Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:05 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 2, 3:05 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 302 PM CDT WED JUN 2 2004 .DISCUSSION...UNDER HIGH PRESSURE TODAY HEAT INDICES SOARED ABOVE THE CENTURY MARK. WELL SUMMER HERE ANOTHER SIGN IS THE DEVELOPMENT OF AFTERNOON STORMS ALONG THE C-BRZ. TONIGHT LOOKS TO SEE ANOTHER ROUND OF THUNDERSTORMS THAT WILL BUILD DOWN INTO THE THICKNESS...CURRENTLY MCS IS OVER OKLAHOMA DIVING TO THE SOUTH. THE NEXT SEVERAL DAYS WILL SEE MUCH OF THE SAME TYPE OF WEATHER WITH HOT DAYS AND INDICES SOARING TO AROUND THE CENTURY MARK. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 90 73 88 / 50 40 20 40 BPT 74 90 74 89 / 50 40 20 40 AEX 70 90 70 89 / 50 40 40 40 LFT 73 89 73 88 / 40 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 2, 6:00 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT WED JUN 2 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 031100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT WED JUN 2 2004 .DAY ONE...TODAY AND TONIGHT... SCATTERED LONG-LIVED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN. A FEW STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE CONVECTIVE WEATHER WILL END DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THERE WILL BE A DAILY CHANCE FOR SHOWERS AND THUNDERSTORMS INTO FRIDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED FOR TODAY. 21
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:19 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 41 min |
| Jun 2, 2:51 AM CDT | Severe Thunderstorm Warning | LCH | Rapides | 39 min |
| Jun 2, 3:11 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 49 min |
| Jun 2, 6:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 2, 7:28 AM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 2, 8:30 AM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 2, 2:53 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 37 min |
| Jun 2, 3:50 PM CDT | Severe Thunderstorm Warning | LCH | Evangeline, Saint Landry | 55 min |
| Jun 2, 1:25 AM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 35 min |
| Jun 2, 1:33 AM CDT | Severe Thunderstorm Warning | LCH | Tyler | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.